MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL, INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL, INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing documentation for the lot associated with this device/incident could not be reviewed since the lot number was not provided.A benchtop investigation was not performed since the device was implanted in the patient and could not be returned to shape memory medical inc.Based on shape memory medical's review of received information, it was reported by the smm employee familiar with the case that the 5f sheath used to deliver the imp-fx-12 plug may have not been in the target location (sma dissection).However, without additional information, a root cause cannot be definitively confirmed.Other than the suspected migration, there was no device malfunction reported and the 5f sheath used during the procedure is not manufactured by shape memory medical.Additionally, the impede-fx-us instructions for use, ifu1354-01 rev a, states that "physicians should exercise clinical judgement when using the impede-fx embolization plug in anatomy that may lead to unintended device placement and/or movement (i.E.High flow vasculature, large luminal vessel diameter)." the imp-fx-12 plug remains in a false lumen of the infrarenal aorta.No serious clinical adverse event to the patient was reported.A supplemental report will be filed should additional information be received from the complainant.Note: the impede-fx-us ifu1354-01 rev a also states that "the impede-fx embolization plug is indicated for use with the impede embolization plug to obstruct or reduce the rate of blood flow in the peripheral vasculature;" this means the impede-fx device is indicated to be used with the impede device (510k number: k181051) to mitigate migration risks.The patient was implanted with 2 imp-fx-12 devices and a stent.Shape memory medical complaint reference number: (b)(4).
 
Event or Problem Description
On (b)(6) 2025 at (b)(6) medical center in (b)(6) usa, during treatment of a tevar and sma stent/embolization an imp-fx-12 plug migrated and was not delivered at the target site.The imp-fx-12 plug was planned for embolization of the sma dissection after a self-expanding stent was deployed in the sma true lumen.During deployment of the imp-fx-12 plug, the plug traveled into the infrarenal aorta.It is unknown if the 5f sheath used to deliver was in the right location.Dr.(b)(6) decided to leave the plug in the infrarenal aorta and continue with the procedure as a 2nd imp-fx-12 plug was deployed and implanted at the target location - the sma dissection.The physician then stopped the procedure after the fluoroscopy stopped working.On (b)(6) 2025, it was initially reported by the shape memory medical (smm) employee familiar with the case that the 1st imp-fx-12 plug traveled into the infrarenal aorta.On (b)(6) 2025, from a follow-up email regarding the case, it was reported by another smm employee familiar with the case that the 1st imp-fx-12 traveled to the false lumen of the aorta and the physician did not find it a concern to leave the imp-fx-12 plug in this location; the imp-fx-12 plug remains in a false lumen of the infrarenal aorta of the patient.No serious clinical event occurred to the patient and the patient is stable.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL, INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL, INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
MDR Report Key22294159
Report Number3013353964-2025-00008
Device Sequence Number8467067
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Catalogue NumberIMP-FX-12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown